Hail, Osage
- When
- May 6, 10:50 AM CST
- Where
- Osage County, Quenemo
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.583, -95.517
5 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at May 6, 2:21 AM CST, 8 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KANSAS 321 AM CDT TUE MAY 6 2003 SEVERE THUNDERSTORM CHANCE THIS AFTERNOON IS THE MAIN FORECAST CONCERN. SPC HAS UPGRADED EASTERN SECTIONS OF THE CWA INTO THE MODERATE RANGE FOR THIS AFTERNOON. SURFACE CHARTS SHOW 60S TO LOWER 70S DEW POINTS IN EASTERN OKLAHOMA. SOUTHEAST THEN SOUTH FLOW AHEAD OF SURFACE LOW MOVING ACROSS NORTHERN OKLAHOMA THIS AFTERNOON WILL DRAG THIS MOISTURE NORTH. SURFACE WARM FRONT IS EXPECTED TO MOVE NORTH AHEAD OF THE LOW WITH VERY UNSTABLE AIR RUSHING INTO SOUTHEAST PARTS OF THE CWA AFTER 18Z. CAPES SHOULD APPROACH 3000 J/KG WITH DECENT SHEAR PROFILE ESPECIALLY NEAR THE WARM FRONT. WILL UP POPS TO LIKELY CATEGORY IN THE EASTERN CWA...AND MENTION SEVERE POTENTIAL MAINLY IN THE SOUTHEAST CWA. ONGOING SHOWERS AND THUNDERSTORMS OVER NORTH CENTRAL KANSAS WILL CONTINUE TRACKING INTO NORTHEAST KANSAS THIS MORNING. WILL HANDLE THIS WITH MENTION OF SCATTERED WORDING FOR MOST OF THE DAY WITH MODELS SHOWING CONTINUE DEVELOPMENT THROUGH THE AFTERNOON NORTH OF SURFACE LOW. THE RAIN/CLOUDS MAY ALSO STRENGTHEN BAROCLINIC ZONE OVER EAST CENTRAL KANSAS THIS AFTERNOON. FOR THE REMAINDER OF THE FORECAST...WILL LINGER THUNDERSTORMS INTO THE EVENING TONIGHT THEN GO DRY ON WEDNESDAY. LOOKS LIKE A CHANCE FOR THUNDERSTORMS EVERY OTHER DAY OR SO INTO THE WEEKEND AS ENDLESS PARADE OF SHORTWAVES INDUCE CYCLOGENESIS IN THE PLAINS AND LOW LEVEL MOISTURE IS NEVER TOO FAR AWAY. WEDNESDAY NIGHT AND THURSDAY IS THE NEXT CHANCE FOR STRONG STORMS...THEN AGAIN FRIDAY NIGHT AND SATURDAY. HAVE KEPT THUNDERSTORM CHANCES ON SUNDAY BASED ON COLLABORATION BUT GFS WOULD SUGGEST OTHERWISE. .TOP...NONE 62
KSZ008>012-020>024-026-034>040-054>056-058-059-071000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 506 AM CDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE...MAINLY IN THE AFTERNOON...ACROSS MOST OF NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. THE PART OF EAST CENTRAL KANSAS GENERALLY SOUTH OF INTERSTATE 70 AND EAST OF HIGHWAY 75 WILL SEE THE GREATEST THREAT OF SEVERE WEATHER...WITH LARGE HAIL...DAMAGING WINDS...AND POSSIBLY TORNADOES. THE MAIN SEVERE WEATHER THREAT OVER THE REST OF THE AREA WILL BE LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE WEDNESDAY NIGHT AND THURSDAY ACROSS ALL OF THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL LIKELY BE NEEDED THIS AFTERNOON...ESPECIALLY ACROSS EAST CENTRAL KANSAS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA, KS
1122 AM CDT TUE MAY 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1122 AM 2 S OSAGE CITY KS 1.25 INCH HAIL
05/06/03 OSAGEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA, KS
1127 AM CDT TUE MAY 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1127 AM OSAGE CITY KS 1.00 INCH HAIL
05/06/03 OSAGEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA, KS
1135 AM CDT TUE MAY 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1135 AM LYNDON KS 1.00 INCH HAIL
05/06/03 OSAGEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA, KS
1139 AM CDT TUE MAY 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1139 AM 3 N MELVERN KS 1.00 INCH HAIL
05/06/03 OSAGEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA, KS
1142 AM CDT TUE MAY 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1141 AM 1 S LYNDON KS 1.25 INCH HAIL
05/06/03 OSAGEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA, KS
1145 AM CDT TUE MAY 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1145 AM 2 W QUENEMO KS 1.75 INCH HAIL
05/06/03 OSAGEThe Topeka radar (KTWX), 77 km away, was scanning. The volume nearest the first event began at 16:47 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2003Every state in 2003This day in weather historyWarnings in Kansas, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5357805, 5357806, 5357807, 5357808, 5357809.